Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 441, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 16, 2001, 7:12 PM CDT for Harper County, Woods County, Woodward County, Oklahoma. It was in force for 63 min. 5 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 16, 2001, 7:12 PM CDT (00:12 UTC)
- Expired
- Jun 16, 2001, 8:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harper County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 103 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:15 PM CDT | Hail 0.88 | Buffalo, OK | |
| Jun 16, 7:25 PM CDT | Hail 0.88 | Plainview, OK | |
| Jun 16, 7:45 PM CDT | Hail 1 | Mooreland, OK | House windows were broken by hail. |
| Jun 16, 8:15 PM CDT | Hail 0.75 | Mooreland, OK | |
| Jun 16, 8:25 PM CDT | Hail 1 | Mooreland, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 3535 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 170015 SVROKC OKC059-151-153-170115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 712 PM CDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HARPER COUNTY IN NORTHWEST OKLAHOMA WOODS COUNTY IN NORTHWEST OKLAHOMA NORTHERN WOODWARD COUNTY IN NORTHWEST OKLAHOMA * UNTIL 815 PM CDT * AT 712 PM CDT...DOPPLER RADAR DETECTED A LARGE SEVERE THUNDERSTORM 5 MILES NORTHEAST OF SELMAN...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL PRODUCE HAIL TO GOLFBALL SIZE AND WINDS IN EXCESS OF 70 MPH... ALONG AND SEVERAL MILES EITHER SIDE OF THE CIMARRON RIVER. THE STORM WILL BE NEAR ALABASTER CAVERNS STATE PARK BEFORE 800 PM. * LOCATIONS IN THE WARNING INCLUDE ALABASTER CAVERNS STATE PARK... FREEDOM...PLAINVIEW AND SELMAN TAKE COVER INDOORS AND AWAY FROM WINDOWS. THIS STORM WILL PRODUCE FREQUENT %DANGEROUS CLOUD TO GROUND LIGHTNING AND MAY FLOOD LOW LYING AREAS. LAT...LON 3697 9937 3685 9955 3644 9923 3670 9892 ANDRA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:00 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 16, 3:00 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT SAT JUN 16 2001 QUESTIONS PERSIST ON DEVELOPMENT OF CONVECTION LATE THIS AFTERNOON AND EVENING...MAINLY ACROSS NORTHWEST AND WEST CENTRAL SECTIONS OF OKLAHOMA. LINE OF TOWERS DEVELOPING ALONG DRYLINE ACROSS SOUTHWEST KANSAS...INTO EASTERN OKLAHOMA PANHANDLE...DOWN INTO WEST CENTRAL TEXAS PANHANDLE. FURTHER TO THE SOUTH AND EAST...MESOSCALE CONFLUENCE/CONVERGENCE AXIS IS HELPING WITH THE DEVELOPMENT OF SOME ELEVATED TCU ACROSS CENTRAL OKLAHOMA. DO NOT THINK ANYTHING WILL COME OF MENTIONED TCU FIELD IN CENTRAL PORTIONS OF THE STATE...BUT WILL MONITOR UNTIL ISSUANCE TIME. BASED ON OBSERVATIONS AND LATEST ETA-KF...POPS MAY BE REQUIRED ACROSS WEST/NORTHWEST OKLAHOMA FOR POTENTIAL ACTIVITY NEAR DRYLINE. AFTER TONIGHT...WILL LEAVE POPS NIL UNTIL WEDNESDAY...WHEN SURFACE BOUNDARY ACROSS KANSAS BEGINS TO NUDGE CLOSER TO AREA. ALSO... MID/UPPER LEVEL FLOW BECOMES MORE NORTHWESTERLY. THURSDAY THRU SATURDAY...PATTERN BECOMES FAVORABLE FOR HIGH PLAINS/LEE SLOPE CONVECTION TO DEVELOP INTO CONVECTIVE COMPLEX AND TRAVEL INTO WESTERN/CENTRAL PORTIONS OF OKLAHOMA AT NIGHT...LINGERING INTO THE NEXT MORNING ACROSS THE SOUTH. FRONTAL BOUNDARY STILL EXPECTED TO MOVE INTO AND ACROSS THE AREA WEDNESDAY AND THURSDANY...TEMPS AOB SEASONAL NORMS ACROSS MUCH OF THE AREA FOR A FEW DAYS. FCSTID = 11 OKC 69 93 70 94 / 0 0 0 0 HBR 69 96 70 97 / 20 0 0 0 SPS 70 96 70 97 / 0 0 0 0 GAG 68 96 69 97 / 30 0 0 0 PNC 69 95 70 97 / 10 0 0 0 DUA 67 93 70 94 / 0 0 0 0 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 16, 6:53 PM CDT, 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
653 PM CDT SAT JUN 16 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0651 PM 13 N SELMAN OK 1.00 INCH HAIL
06/16/01 HARPER PUBLIC REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 35 min |
| Jun 16, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 65 min |
| Jun 16, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 51 min |
| Jun 16, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 62 min |
| Jun 16, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 44 min |
| Jun 16, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 45 min |
| Jun 16, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Major | 50 min |
| Jun 16, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 66 min |
| Jun 16, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 32 min |
| Jun 16, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.